Discussions that mention duragesic

Pain Management board


Hello Cindy

I very seldom post here, but I do read the board.

I just wanted to share with you... As i went through the gamet of pain meds for many years, I don't think there are many that were not tried for me. There was a point a few years back when my oncologist switched me over to morphine because my pain levels were getting out of control and Percocets were no longer effective at all. Within 2 weeks, I really underwent a big personality change! I knew I felt grouchy ( that is putting it mildly!) and small things were setting off anger that was out of proportion to the situations. I had shared about the med switch with the school nurse and one collegue. Both, on the same day, bluntly told me that I needed to get off the morphine because I was a miserable person on it. Both told me that my behaviour ws really amiss. I am so glad they were true friends and gave it to me straight. I went back to the doctor who moved me back to percocet and then eventually to oxycodone. I regained my sunny little disposition again fairly quickly.

Also, your post made me understand something that happened a long time ago to me when I was first beginning pain meds. I had had some pretty drastic cancer surgery and a large portion of my thigh was removed. The pain was pretty horrible in the weeks following surgery. I was put on Duragesic patches. I was also put on Prozac because of depression and Xanax for anxiety and for nerve damage. I remember finally having rage in me rise to such a peak, that I threw away all the meds I had been prescribed. Of course, I went into bad withdrawals, although I had no idea what withdrawal was at that time in life. In retrospect now, after reading your post, I think that it is a real possibility that it was the fentanyl in the patches that caused the rage.

I went back on the Prozac, the Xanax and on Percocet and was fine for many years on that. The meds help with the pain, but do each have their own set of side effects. Keep working with your doctors, Friend. Sometimes it just takes a lot of time to find the best combination for us as individuals. I am truly sorry you are dealing with this and hope it can be resolved quickly.

With good wishes
reach